MAUDE Adverse Event Report: STRYKER SPINE-US ACCULIF TL INSERTION HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US ACCULIF TL INSERTION HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 800804
Medical Device Problem Codes Mechanical Problem (1384); Difficult To Position (1467)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/25/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; allegedly the inserter for a lumbar fusion surgery would not position properly and surgeon was unable to implant successfully.Back up implant was available.Additional information noted the following; the cage couldn't get to position properly because the locking mechanism on inserter broke and it was left in unlock causing surgeon to not be able to get force for cage to cross midline.Thus, we had to remove implant and use peek cages.
 
Additional Manufacturer Narrative
Visual inspection was performed and a small material damage was observed.No relevant issues were found in the manufacturing records of the device lot that may have contributed to the reported event.Conclusion: plausible root cause is undetermined.
 
Event or Problem Description
It was reported that; allegedly the inserter for a lumbar fusion surgery would not position properly and surgeon was unable to implant successfully.Back up implant was available.Additional information noted the following; the cage couldn¿t get to position properly because the locking mechanism on inserter broke and it was left in unlock causing surgeon to not be able to get force for cage to cross midline.Thus, we had to remove implant and use peek cages.

Brand Name
ACCULIF TL INSERTION HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key6655691
Report Number3004024955-2017-00025
Device Sequence Number197702
Product Code LXH
UDI-Device Identifier07613327105940
UDI-Public(01)07613327105940
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number800804
Device Lot Number160010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2017
Initial Date Received by Manufacturer 05/25/2017
Supplement Date Received by Manufacturer05/25/2017
Initial Report FDA Received Date06/20/2017
Supplement Report FDA Received Date10/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR